Volume 21, issue 5 (2021)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 21
Issue 5, 2141–2676
Issue 4, 1595–2140
Issue 3, 1075–1593
Issue 2, 543–1074
Issue 1, 1–541

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Surgeries, sharp $4$–manifolds and the Alexander polynomial

Duncan McCoy

Algebraic & Geometric Topology 21 (2021) 2649–2676
Abstract

Work of Ni and Zhang has shown that, for the torus knot Tr,s with r > s > 1, every surgery slope pq 30 67(r2 1)(s2 1) is a characterizing slope. We show that this can be lowered to a bound which is linear in rs, namely pq 43 4 (rs r s). The main technical ingredient in this improvement is to show that if Y is an L–space bounding a sharp 4–manifold which is obtained by pq–surgery on a knot K in S3 and pq exceeds 4g(K) + 4, then the Alexander polynomial of K is uniquely determined by Y and pq. We also show that if pq–surgery on K bounds a sharp 4–manifold, then Spq3(K) bounds a sharp 4–manifold for all pq pq.

Keywords
Dehn surgery, sharp 4–manifolds, characterizing slopes, changemaker lattices
Mathematical Subject Classification
Primary: 57K10, 57K18
References
Publication
Received: 2 August 2020
Revised: 2 October 2020
Accepted: 20 October 2020
Published: 31 October 2021
Authors
Duncan McCoy
Département de mathématiques
Université du Québec à Montréal
Montreal, QC
Canada